8 days post Zeltiq for my abs (lrg device). Immediately I had EXTREME swelling. Day 8 & I'm still VERY swollen (hot to the touch). 4 days ago this 24/7 SHARP bee sting-like pain started. Not all over, random 'spots'. Nothing helps (creams, pain relievers, ice). I haven't slept in 3 nights. Went back to the doc today. She said inflammation is the body's natural response & this may indicate a better result. Does this make sense? Stinging pain is from inflammation pinching nerves? RX'd steroids?
Zeltiq CoolSculpting - Extreme Side Effects
Doctor Answers (8)
Rare but it happens
The intense pain that you describe is different than what most people experience, that being said, in a small percentage of patients the larger device (size 8) can lead to intense, deep, pain, most commonly experienced in day 3-4 after the procedure. NSAIDS (motrin,advil) around the clock for a few days can help to remedy this. if this is not enough talk to your doctor.
Side Effects of CoolSculpting
Thank you for your question.
I am glad that you are following up with your doctor. Some patients do experience these side effects (usually when the abdomen is treated), but normally after 2-3 weeks, the side effects go away.
Keep in close communication with your doctor and they should be able to get you through this.
I have had several patients experience very uncomfortable pain even up to 3 weeks after a Zeltiq treatment. I am not sure what causes it, but it is always temporary and goes away with time. It has always happened on the abdomen, so I think it is an injury to the abdominal muscles that have gotten sucked into the machine and experienced some bruising. It does not affect the outcome of the procedure.
Web reference: http://www.bodybyfinkle.com
You might also like...
Coolsculpting side effects
For whatever the reason, the prolonged suction during the treatment or the exposure of the skin and it's nerves to the cold treatment, a small percentage of patients will have pain as you describe. Typically, a few days and topical analgesics work well to resolve the discomfort.
Pain Following CoolSculpting Usually Resolves In 2-3 Days
It’s not unusual for patients to experience some pain following abdominal coolsculpting. This pain is often described as dull and achy and typically improves in 2-3 days.
Rarely the pain is more severe and is characterized as sharp and stabbing. The origin of this pain is unclear, but is probably related to traction on the soft tissue related to the suction from the applicator device. The pain usually resolves spontaneously without treatment. Occasionally, non-steroidal anti- inflammatory agents may be used to minimize pain following this procedure.
Pain and Swelling after CoolSculpting
Inflammation and stinging pain after a CS treatment is a normal, expected side effect. Aleve twice a day and compression garments can help reduce the swelling. Talk to your provider about possibly giving you a prescription for Lyrica or a Lidoderm Lidocaine patch for the stinging pain.
Web reference: http://www.FreezeTheFat.com
Side Effects of Zeltiq
Typically, there is minimal to no downtime after the treatment though patients may experience temporary pain or discomfort. Side effects can include redness, bruising, swelling, tenderness to the touch, cramping, itching, tingling, and numbness. Numbness can persist up to several weeks after a procedure. I am glad that you saw your doctor about this, as this is the best course of action to take. Although it is rare, I believe your body simply had a strong reaction to the treatment. In time, these side effects will subside.
Not common to have severe pain from CoolSculpting
Although it is not common to experience the sharp pain that has prevented your sleeping, after CoolSculpting, some people do. These symptoms tend to go away on their own, but if there is no contraindication to taking a non-steroidal antiinflammatory agent, your doctor may wish to recommend such. Also, there might be a chance that a physical therapists, external ultrasound treatment could make it more comfortable. Unfortunately, I would have to say there is no guarantee about the latter, and in fact, there might be a risk it could make it worse. You would probably know during the treatment if it feels good, it probably will help, but if it makes it worse during the treatment you could ask for it to be stopped.
Web reference: http://www.thenyac.com/zeltiq/index.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.